My boyfriend and I have been together for 7 years and over the last 5 of those 7, he's gotten heavily addicted to opiates.
He does about 120mg of oxycodone daily and occasionally (when he can get it) a huge amount of morphine. He just told me two days ago (New Year's Eve) that he's been shooting up heroin lately. I told him either he got clean or I was gone because I'm sick of trying to help him with no avail and I'm sick of his excuses. We have a daughter together and I refuse to let her be around that s***. I'm totally straightedge to the point that I don't even drink alcohol so I've tolerated far more than I ever thought I would because I really do love him, but if he's shooting up, I'm gone. He's not only putting himself in danger but me and our daughter as well.
He refuses to go to rehab unless it's an absolute last resort, but he says he feels awful about lying to me about how many opiates he's been taking and shooting up heroin. I'm giving him one last shot at getting clean at home before I leave.
I've read that the Clonidine & Ativan can be helpful with dealing with the withdrawals (both of which I'm prescribed for my blood pressure and anxiety) but I was wondering if anything else would help him. Suboxone and Methadone don't do him any good (he tried subs and just ended up relying on them instead of trying to wean off because of withdrawal symptoms and methadone just gets him high) so we're not gonna go that route.
I have never tried it but people stand by the Thomas Recipe, look into that. More often than not when someone is using they don't have a lot of emotions. When they are withdrawing as the emotions come back we tend to cry a lot, threaten to kill ourselves, and fall into deep depression. I don't blame you for being upset. I feel for him because being stuck in the cycle of addiction is not only hard on your significant other, it is hard on the addict as well. I often say it is hard to feel love from the outside looking in.
It is hard to handle the cycles of addiction for both of you. Like I said when is withdrawing he is going to be a mess and try anything just to here you say I love you or I forgive you. If he is like me than that is another chance to relapse once you think that you haven't lost everything. I hope this isn't the case but from my experience it is all too common. Forgiveness and trust are things that are hard to obtain but they can go away with just one act. Stick to your word and don't stay caught in this cycle once you feel like you have exhausted all efforts that you can think of. Recovery is a lifetime process but it starts with changes. Nothing changes until fear of change is less than the pain of staying the same.
I ended up here on accident but not really by accident. I am a mom of 4, married 20 years and have been off and on vicodin and Norco s for about 10 years. I have 2 left and i am DONE! I have been taking approx 4-6 a day and i still feel like crap. I am beyond scared to quit C/T again which i swore i would never do but here i am bawling my eyes out and i just want my life back. I come from a family of heavy users and you would NEVER know by looking at me. I am your typical Soccer mom who goes to church every sunday but have this demon i have been living with. My life is really great. I have a terrible back and the pills helped ease the pain but than i " liked " the euphoric feeling i had and 2 became 4 and so on. Im ready be done. I will take the bad back instead of the side effects from taking the Norco. I m already to go. i have 2 pills left and i went and got the Thompson recipe supplies. I can do this... i have one other time and know i can do it again. Im over feeling like im in a fog and tired of the mood swings. I am SCARED TO DEATH to quit C/T . Im scared to not sleep at night, the tremors, the chills, all of it. Its nice to know im not alone. I never thought i would be here....ever but here i am. Any feedback would be great. My husband is totally supporting me and doe not judge me at all. I feel as if i have failed him and my kids even thought they have no idea what has been going on. The next few weeks are gonna be tough....especially this next week. I have no desire to pop another pill. Thanks for listening to me rant.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.